Tag Archives: Bruise

BOTOX for Babies: Part 3- Ice, Ice Baby

Have you been nervous to try an injectable because of bruising or discomfort? Read on…

There is a TOTAL laundry list of ways to avoid little bruises or lessen the slight (and temporary) discomfort from an injectable cosmetic treatment, but here is one of my tips based on my experiences in the office:

She’s as cold as ice:

Pressing a cold pack onto the area for 5 or 10 minutes before your procedure usually means vasoconstriction –so those little blood vessels are running for their lives, not begging to be hit with an injection (this is what causes bruising). BONUS: it helps dull the sensation, too!

Icing afterward will also prevent or reduce swelling, which is helpful as well. The cold reduces blood flow to the injury and can limit the size of the bruise. Additionally, the cold will decrease the inflammation (this IS an injury, after all) and reduce any swelling that you might have.

5-15 minutes on, and 5-15 minutes off with a cold pack can be helpful after an injection… so if you’re checking your email or watching Netflix when you get home, grab a cold one! (a cold pack, that is!)

So, I think it'd be more helpful on your face, you guys.  But, whatever blows your hair back, I suppose...

So, I think it’d be more helpful on your faces, you guys.
But, whatever blows your hair back, I suppose…

Your doc will likely have specific instructions for you, including post-care. Please note: this is post is simply meant to be fun and informative, *not the authority on your health* so please always follow your doctors instructions… and NOT what you read on the internet. (yes, this blog included!)

Keep in mind that there are always risks to every procedure, so chat it up with your physician to make sure these procedures are appropriate for you… Until Next time: Stay safe, and fabulous!

Advertisements
Tagged , , , , , , , , , , ,

BOTOX for Babies: PART 2- Just give me the drugs, Doc!

Have you been nervous to try an injectable because of bruising or discomfort? Read on…

There is a TOTAL laundry list of ways to avoid little bruises or lessen the slight (and temporary) discomfort from an injectable cosmetic treatment, but here is one of my tips based on my experiences in the office:

“Missed me, missed me, now you have to kiss me!”  -your blood vessels

Even if you’re a Seasoned Injection Veteran who’s not so concerned with discomfort, I believe you should ask for the topical anesthetic (if you’re not allergic or have other contraindications).

Why? Your doctor might use a topical anesthetic called LET (4% lidocaine, 1:2000 epinephrine, 0.5% tetracaine) which constricts blood vessels. This means that the blood vessels can kind of shrink up and there’s less of a chance of hitting them. I think it’s a win/win: less discomfort, and less of a chance of the dreaded bruise.

Now, this part is purely anecdotal, and just my opinion based on what I’ve personally seen in the office: but I think even topical anesthetic without the epinephrine can help prevent bruises. So, if your doctor’s office doesn’t use LET, I would still ask for the BLT (20% benzocaine, 6% lidocaine, 4% tetracaine) or similar. I haven’t read anywhere that these other compounded topicals are actually proven vaso-constrictors, but if you try it, let me know what you think! Hey, at least it won’t hurt!

Missed me!! Beep Beep! (With LET, your vessels can be the roadrunner!!)

Missed me!! Beep Beep!
(With LET, your vessels can be less of a target and more like the roadrunner!!)

Your doc will likely have specific instructions for you, including post-care. Please note: this is post is simply meant to be fun and informative, *not the authority on your health* so please always follow your doctors instructions… and NOT what you read on the internet. (yes, this blog included!)

Keep in mind that there are always risks to every procedure, so chat it up with your physician to make sure these procedures are appropriate for you… Until Next time: Stay safe, and fabulous!

Tagged , , , , , , , , , , , ,

BOTOX for Babies: Part 1- Thin is not always in

Have you been nervous to try an injectable because of bruising or discomfort? Read on…

There is a TOTAL laundry list of ways to avoid little bruises or lessen the slight (and temporary) discomfort from an injectable cosmetic treatment, but here is one of my tips based on my experiences in the office:

Avoid blood-thinning meds and supplements:

Why? Because when the blood is thin, it can flow out of an injured capillary pretty fast, causing a pretty solid new purple beauty mark! Check out my post on what causes a bruise here. This most commonly means avoiding things like:

Ibuprofen

Aspirin

Alcohol

Herbal teas (and Green or Chinese teas)

Gingko

Vitamin E

Fish Oil/Omega 3’s

Medications like Plavix and Warfarin

(There should be a complete list of these blood thinning elements and other contraindications available at your doctor’s office.)

Try to avoid any drugs/supplements known to thin blood for about 5 or 7 days beforehand. However, you should talk to your doctor (don’t just stop because you read a blog!) if you are on those Rx blood thinners, as you’ll want their professional direction about risk vs. benefit.

Don't Pop that (Omega 3) Pill the week before your injection!

Don’t Pop that (Omega 3) Pill the week before your injection!

This is not a complete list of meds to avoid… and your doc will likely have specific post-care instructions for you. This is post is simply meant to be fun and informative- not the authority on your health, so please always follow your doctors instructions, and NOT what you read on the internet! (yes, this blog included!!)

Keep in mind that there are always risks to every procedure, so chat it up with your physician to make sure these procedures are appropriate for you… Stay safe, and fabulous!

Tagged , , , , , , , , , , , , , ,

Bruise News: What causes a Bruise?

A Bruise will occur when a blood vessel becomes injured… so like, when you bump into something. Or, in the case of a cosmetic injectable procedure: when a needle ‘bumps into’ a blood vessel.

Uh, You should have seen the other guy??

Uh, You should have seen the other guy??

The blood that was hanging out in there is suddenly free to flow into the tissue surrounding the vessel. It’s worse if your blood is thinned by medications or supplements, as it takes longer to stop flowing out, and there is more blood to collect. This is what you see when you observe that lovely bruise-darkness through the skin.

Bruises are normally harmless, and go away gradually. Generally, the chances of getting a bruise from a cosmetic procedure are lower if:

-You’re not on blood thinners or supplements that can thin the blood

-Your injector is very experienced (though it can happen any time, no matter who injects you!)

-You’re not on steroids (like prednisone) which can make your blood vessels fragile

-You avoid using corticosteroids, as it can make the skin thinner and less protective of those capillaries.

If you do get a bruise, try to keep your head up (sleep with an extra pillow at night) as gravity can help the blood drain from the area, and keep swelling to a minimum.

Stay tuned for more info on bruise-prevention in a series of posts on injectable-procedure tips for wussies! And until next time, stay fabulous my friends!

Tagged , , , , , ,
Advertisements